Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


Photo
- - - - -

Paxil


  • Please log in to reply

10 replies to this topic

#1 Danijela

 
Danijela

    Community Member

  • Advanced Members
  • PipPipPip
  • 63 posts
 

Posted 01 May 2006 - 07:17 AM

hello everyone!

i was just wondering if anyone has sucessfully been freed from paxil
i'm hopping to go off of it very soon i've been on it for almost a year and a half
i've heard all kinds of horror stories about withdrawls never ending and such
if there is anyone out there that has taken paxil and sucessfully got off it please let me know
how much you were taking and for how long and about your withdrawls if any

any advice or support is welcome

thanks you!!!
  • 0
DANIJELA
"HE WHO ANGERS YOU CONQUERS YOU"

Celiac.com Sponsor:

#2 darlindeb25

 
darlindeb25

    Advanced Community Member

  • Banned
  • PipPipPipPipPipPip
  • 2,324 posts
 

Posted 01 May 2006 - 08:37 AM

I have been gluten free for almost 5 yrs and when I did go gluten free, I had been taking paxil for at least 3 years. At the time I was taking 40 mgs and was still having panic attacks. After about 3 months of gluten free, I decided to wean myself off paxil--DO NOT GO COLD TURKEY! Slowly decrease the dosage, cut them in half and in a few days, take that half every other day--work off them, dont stop one day. I did have "on edge" days, teary days, bitchy days--days when others would ask me to please take my paxil, but I presisted and was off them completely in a few months. There are still times I wish I had it, but I know I dont need it. You can do this hun, you really can. Feel free to email me at darlindeb25@aol.com just please put in the subject line that you are celiac, I dont open mail I dont know. Deb
  • 0
Deb
Long Island, NY

Double DQ1, subtype 6

We urge all doctors to take time to listen to your patients.. don't "isolate" symptoms but look at the whole spectrum. If a patient tells you s/he feels as if s/he's falling apart and "nothing seems to be working properly", chances are s/he's right!

"The calm river of your life approaches the rocky chute of the rapids - flow on through. You are the same water. The rocks cannot hurt you. Remember, now and then, that you are the water and not the boat. Flow on!

#3 Guest_nini_*

 
Guest_nini_*
  • Guests
 

Posted 01 May 2006 - 09:01 AM

it took me a while but by gradually cutting the doseage down I was able to wean myself off of it... get your Dr.s support on this one, because if you don't have their support that alone can create more anxiety. They may be able to give you some helpful hints for lowering your doses. I bought a pill cutter and started cutting mine in halves then thirds then gradually to even tinier portions... like I said, it took a while, but I was able to do it. I'm so glad to be off of that stuff.
  • 0

#4 Fiddle-Faddle

 
Fiddle-Faddle

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 4,159 posts
 

Posted 01 May 2006 - 09:16 AM

As you wean yourself off (and I agree that slow weaning is the best for any med, or even caffeine!), it would probably make a HUGE difference if you could get a good hour of exercise and fresh air EVERY day (a one-hour walk would kill 2 birds with one stone, so to speak). If it rains, then wear a rain poncho (umbrellas are really too much of a pain to carry, especially if it's windy) or else go to the mall and walk. And SWING YOUR ARMS when you walk--it releases endorphins and perks you up!

My OBGYN wanted to put me on Paxil for post-partum depression (PPD). A friend of mine who had been through both PPD and Paxil came over and DRAGGED me and the baby out of the house for a walk, saying that that's how she got off Paxil in the first place, so it ought to work on my PPD. She was right--I felt better within half an hour. NOt all the way better, maybe not even halfway, but noticeably and definitely. Every day that I got outside, I improved. On days that I didn't, I went backwards, so I learned not to skip days.

If you belong to any kind of religious group, that might be a source of good support, too.

Best of luck to you. Will you please keep us all posted on how you're doing?
  • 0

#5 quantumsugar

 
quantumsugar

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 90 posts
 

Posted 12 May 2006 - 06:50 PM

I stopped pretty slowly, and it was pretty intense. I got super-angry (wailed on a poor punching bag, went outside and ran hard to avoid yelling at my family). Had several other symptoms as well. My advice would be to have someone (a mother, husband, etc) who will listen to you and keep you grounded (remind you that you're not going crazy, but going off an addictive medicine). Exercise is also a good idea.

On a happier note, the thinking-I-was-going-crazy symptoms were pretty short lived, some of the other ones stuck around for a few months longer, but it's been years since I've been near Paxil or had any noticeable after-effects. Also, while I was on Paxil I sort of stopped caring about anything, and when I went off it, I started to CARE about life again. It was really nice.

I wish you the best of luck. If you have any other questions, or want to talk about it, PM me.
  • 0
Enterolab results: 14 October 2006

HLA-DQB1 Molecular analysis, Allele 1 0201

HLA-DQB1 Molecular analysis, Allele 2 0501

Serologic equivalent: HLA-DQ 2,1 (Subtype 2,5)
(Yay!)


gluten-free since May 2005
Currently soy and dairy free !


"You have filled my heart with greater joy than when their grain and new wine abound"
--Psalm 4:7

#6 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 12 May 2006 - 09:00 PM

Everyone has given you great advice- Paxil can be hard to get off BUT if you go slow, you can do it! There's a whole recommended length of time to taper different meds and I'm not sure what it is for paxil, but I'm slowly tapering klonopin (anxiety) and they say that you can cut down 1/2 mg every ten days (i'm on 1.5 mg). I wouldn't even dream of going that fast- my doc told me to do it at my own pace. I know Paxil is completely different, but my point is go slow and take it easy on yourself.

I think exercise will help a lot. Many of the symptoms you experience (or maybe you won't have any at all!) are refractory- they're not "real", just a result of the tapering and they won't last. Be well! B
  • 0

#7 tarnalberry

 
tarnalberry

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 9,542 posts
 

Posted 12 May 2006 - 09:23 PM

I don't know if you can get Paxil compounded, but if weaning off slowly is needed, you might see if you can get it compounded into a liquid so that it's easier to cut the dosage slowly, but accurately. It may be more expensive, but it also sounds like getting off it successfully is important to you. :-) Good luck! :-)
  • 0
Tiffany aka "Have I Mentioned Chocolate Lately?"
Inconclusive Blood Tests, Positive Dietary Results, No Endoscopy
G.F. - September 2003; C.F. - July 2004
Hiker, Yoga Teacher, Engineer, Painter, Be-er of Me
Bellevue, WA

#8 nursestherapies

 
nursestherapies

    Community Member

  • Advanced Members
  • PipPipPip
  • 32 posts
 

Posted 12 May 2006 - 09:34 PM

hello everyone!

i was just wondering if anyone has sucessfully been freed from paxil
i'm hopping to go off of it very soon i've been on it for almost a year and a half
i've heard all kinds of horror stories about withdrawls never ending and such
if there is anyone out there that has taken paxil and sucessfully got off it please let me know
how much you were taking and for how long and about your withdrawls if any

any advice or support is welcome

thanks you!!!


I just went off Paxil. It was very tough but possible. I had weird dreams, some insomnia, some mental fogginess. I would recommend that you decrease only a tiny bit at a time and only once a week. That would make it a lot easier. Karen
  • 0

#9 Guest_BERNESES_*

 
Guest_BERNESES_*
  • Guests
 

Posted 13 May 2006 - 05:06 AM

Actually tarnalberry's suggestion is a great one! If you can get it in liquid form (i did Celexa in liquid form while I wasn't really absorbing anything) it's so much easier to cut down slowly! i just googled it and it does come in an oral solution so maybe you can get your doc to prescribe it for you. Good luck!
  • 0

#10 ebrbetty

 
ebrbetty

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 1,036 posts
 

Posted 13 May 2006 - 09:19 AM

yes, go off it slowly, thats what is recommended..I went cold turkey and was fine, but I do that with most meds :blink:
  • 0
~Betty

#11 Danijela

 
Danijela

    Community Member

  • Advanced Members
  • PipPipPip
  • 63 posts
 

Posted 28 May 2006 - 10:35 AM

thank you guys sooo much for your suggestions and support
i have decided to wait i little while longer to go off the way i'm
feeling know i don't think i could handle witdrawls as well
but trust me when i do start this hopefully within the next month
or two i will be in touch with you all
you have all been such a great help to me i don't feel so alone
anymore
i am putting up a new post re insulin levels please check it out it you
have any advice for me


thanks again:)
  • 0
DANIJELA
"HE WHO ANGERS YOU CONQUERS YOU"




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: